Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 301, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2001, 4:11 PM CDT for St. Clair County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 26, 2001, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 26, 2001, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County St. Clair County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 262111 SVRBHM ALC115-262145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 411 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CLAIR COUNTY IN ALABAMA * UNTIL 445 PM CDT * AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ODENVILLE...MOVING EAST AT 10 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BRANCHVILLE. LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3377 8646 3359 8649 3358 8621 3376 8612
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:11 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 26, 3:11 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 203 PM CDT TUE JUN 26 2001 UPPER LOW OVER WRN KY THIS AFTN WILL CONTINUE TO DRIFT SLOLY WWD DURG THE NXT CUPL OF DAYS...THEN STALL OUT OVER AR/MO TOWARD THE WEEKEND. ENTIRE FA WILL BE FAIRLY MOIST AND UNSTABLE...AND ITS LIKELY THAT DAILY FOCI OF CONVECTION WILL BE GOVERNED BY LOCATIONS OF MORNING CLOUDY/CLEAR AREAS AND OTHER MESOSCALE FEATURES WHICH ARE NEARLY IMPOSSIBLE TO PINPOINT THIS FAR OUT. IN GENERAL...WILL KEEP CHC POPS IN EFFECT THRU THURS...WITH HIGHEST POPS IN NW AL WED WHERE INSTABILITY/LAPSE RATES WILL REMAIN A BIT GREATER. SCATTERED DIURNAL CONVECTION APPEARS THE RULE THROUGH THE WEEKEND AND EARLY PART OF NEXT WEEK AS WELL. TEMP GUIDANCE LOOKS GOOD AND WAS ACCEPTED WITH MINOR ADJUSTMENTS. 66 FIRST PD POPS SUBJECT TO CHANGE PRIOR TO RELEASE... HSV BB 064/085 066/087 067 66542 BHM BB 065/087 067/087 068 66232 MGM BB 066/090 069/089 069 66132= .BHM...NONE.
In the hours before
Special weather statement, Jun 26, 11:00 AM CDT, 5 hours 11 minutes before
ALZ001>038-040>050-262300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 AM CDT TUE JUN 26 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN UPPER LEVEL LOW...JUST TO THE NORTH OF ALABAMA...WILL CONTINUE TO BE THE MAIN WEATHER MAKER THIS AFTERNOON AND EVENING. THE ATMOSPHERE HAS MOISTENED UP FROM YESTERDAY AND BECOME MORE UNSTABLE...AS UNSEASONABLY COLD AIR ALOFT HAS SPREAD OVER THE FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE NORTHERN HALF OF ALABAMA THIS AFTERNOON AND EVENING...WITH LESSER COVERAGE ACROSS THE SOUTHERN HALF. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL LIKELY BE IN THE FORM OF LARGE HAIL...WITH SOME DAMAGING WIND POSSIBLE. ALSO...THESE STORMS WILL GENERALLY MOVE EASTWARD AT LESS THAN 10 MPH...THUS BRINGING THE THREAT OF HEAVY RAINFALL AND FLOODING WITH THE LARGER THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...LAW ENFORCEMENT AND EMA OFFICIALS OVER THE NORTHERN HALF OF THE FORECAST AREA SHOULD REMAIN ABREAST OF DEVELOPING WEATHER THIS AFTERNOON AND EVENING FOR POSSIBLE ACTIVATION...AND BE ESPECIALLY PREPARED FOR THE POSSIBILITY OF LARGE HAIL WITH A FEW OF THE THUNDERSTORMS. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 3, BIRMINGHAM IS 3, MONTGOMERY IS 2, 1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT. FOR MORE INFORMATION AND A UDESCRIPTION OF WHAT IS A WET MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
Local storm report, Jun 26, 2:09 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
209 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM KIMBERLY AL 0.75 INCH HAIL
06/26/01 JEFFERSON KIMBERLY PD REPORTED DIME
HAIL AT THE CITY HALL.
0155 PM MOULTON AL 0.75 INCH HAIL
06/26/01 LAWRENCE PUBLIC REPORTED DIME HAIL
IN CITY.Local storm report, Jun 26, 4:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM MOULTON AL 0.75 INCH HAIL
06/26/01 LAWRENCE DIME SIZE HAIL REPORTED
IN MOULTON.
0150 PM KIMBERLY AL 0.75 INCH HAIL
06/26/01 JEFFERSON DIME SIZE HAIL REPORTED
IN KIMBERLY.
0213 PM ATHENS AL 0.75 INCH HAIL
06/26/01 LIMESTONE DIME SIZE HAIL OBSERVED 4
MILES NORTH OF ATHENS.
0325 PM ARAB AL 1.75 INCH HAIL
06/26/01 MARSHALL GOLFBALL SIZE HAIL WAS
OBSERVED JUST NORTH OF
ARAB IN THE RUTH
COMMUNITY.
0350 PM FLORENCE AL 0.88 INCH HAIL
06/26/01 LAUDERDALE DIME TO NICKEL SIZE HAIL
WAS REPORTED JUST NORTH
OF FLORENCE.
0355 PM HARTSELLE AL WIND DAMAGE
06/26/01 MORGAN TREES WERE BLOWN DOWN IN
HARTSELLE AND HAIL OF
UNKNOWN SIZE FELL.
0300 PM LESTER AL 0.88 INCH HAIL
06/26/01 LIMESTONE DIME TO NICKEL SIZE HAIL
COVERED THE GROUND UP TO
A DEPTH OF 20 INCHES.
0405 PM LACEYS SPRING AL 1.00 INCH HAIL
06/26/01 MORGAN QUARTER SIZE HAIL WAS
REPORTED IN LACEYS
SPRING.
0350 PM ODENVILLE AL 1.00 INCH HAIL
06/26/01 ST. CLAIR NICKEL TO QUARTER SIZE
HAIL COVERED THE GROUND
IN ODENVILLE. DIME SIZE FELL ALONG HIGHWAY 411.The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:45 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 30 min |
| Jun 26, 1:47 PM CDT | Severe Thunderstorm Warning | BMX | Lawrence | 43 min |
| Jun 26, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Limestone | 28 min |
| Jun 26, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Cullman, Marshall | 27 min |
| Jun 26, 3:11 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 34 min |
| Jun 26, 3:23 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 37 min |
| Jun 26, 3:24 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 36 min |
| Jun 26, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Morgan | 31 min |
| Jun 26, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 28 min |
| Jun 26, 3:35 PM CDT | Severe Thunderstorm Warning | BMX | Limestone | 25 min |
| Jun 26, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 46 min |
| Jun 26, 3:46 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 29 min |
| Jun 26, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Morgan | 32 min |
| Jun 26, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 39 min |
| Jun 26, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 55 min |
| Jun 26, 5:07 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 23 min |
| Jun 26, 5:12 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 33 min |
| Jun 26, 5:19 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 26 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 58 min |
| Jun 26, 6:18 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.